Maine, 2009

Heavy Snow in Maine, February 18 to 20, 2009

February 18 to 20, 2009 · NWS GYX · 17 events in 17 counties and zones

An area of low pressure moved from the mid-Mississippi Valley on the morning of the 18th to southern Ontario by the morning of the 19th. A secondary low developed in the Gulf of Maine during the day on the 19th and moved to New Brunswick by the morning of the 20th.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

An area of low pressure moved from the mid-Mississippi Valley on the morning of the 18th to southern Ontario by the morning of the 19th. A secondary low developed in the Gulf of Maine during the day on the 19th and moved to New Brunswick by the morning of the 20th. The combination of low pressure systems brought heavy snow to most of the western part of the state with 6 to 10 inches of accumulation being reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 18, 4:09 PM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Feb 18, 4:09 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
409 PM EST WED FEB 18 2009

.SYNOPSIS...
LOW PRESSURE WILL TRACK OUT OF ONTARIO TONIGHT..AND NORTHEAST INTO
QUEBEC ON THURSDAY. A SECONDARY AREA OF LOW PRESSURE WILL DEVELOP
ALONG THE SOUTHERN NEW ENGLAND COAST THURSDAY MORNING...AND MOVE
NORTH ACROSS MAINE LATE THURSDAY INTO THURSDAY NIGHT. THIS WILL
PROVIDE SNOW TO THE REGION TONIGHT...MIXING WITH OR CHANGING TO
RAIN ALONG THE COAST DURING THE THURSDAY. SIGNIFICANT ACCUMULATIONS
ARE EXPECTED AWAY FROM THE COAST. THE LOW WILL SHIFT N OF MAINE
THURSDAY NIGHT...AND CONTINUE SLOWLY NORTH AND EAST INTO THE
MARITIMES FRIDAY AND FRIDAY NIGHT. ANOTHER SYSTEM MAY AFFECT THE
REGION SUNDAY...BUT TIMING AND STRENGTH ARE STILL IN QUESTION.

&&

.NEAR TERM /THROUGH THIS EVENING/...
FIRST...WE LOOK AT CONDITIONS LEADING UP TO OUR EVENT. RADAR SHOWS
A BAND OF SNOW MOVING IN...INTENSIFYING AS IT APPROACHES. THROUGH
400 PM...SNOW WAS JUST ON THE DOORSTEP OF FAR SOUTHWESTERN NEW
HAMPSHIRE. NOTED THIS PROGRESSION IS IN LINE WITH 12Z RUNS OF THE
NAM/GFS WHICH DID SPEED UP THE ONSET OF PRECIPITATION.

SOUTHEAST WINDS HAVE PICKED UP AHEAD OF OUR SYSTEM...BRINGING IN
SLIGHTLY WARMER TEMPERATURES...AND PERHAPS MORE IMPORTANTLY HIGHER
DEW POINTS. EXPECT TEMPERATURES TO DROP TO WET BULB TEMPERATURE AT
THE ONSET...WITH HIGHER DEW POINTS PERHAPS A KEY TO HIGHER
TEMPERATURES DURING THE EVENT. WHILE ALL AREAS SHOULD START AS
SNOW...THE CHANGEOVER WILL LIKELY COME QUICKLY WHERE CONDITIONS
ARE MARGINAL AT THE ONSET. THROUGH 400 PM...NOTED DEW POINTS HAVE
RISEN TO THE MID 20S FROM PORTSMOUTH TO PORTLAND.

THUS FAR...LITTLE SIGNS OF A COASTAL BOUNDARY...THOUGH THIS WILL
LIKELY DEVELOP AS THE COASTAL LOW DOES THIS EVENING...BACKING
WINDS TO THE EAST...AND EVENTUALLY NORTHEAST.

OTHERWISE...EASTERN RADAR LOOP SHOWS SIGNIFICANT PRECIPITATION
UPSTREAM...GENERALLY SUPPORTING THE MODEL QPFS FORECAST.

EXPECT SNOW TO OVERSPREAD SOUTHWESTERN NEW HAMPSHIRE THROUGH 600
PM...REACHING THE REMAINDER OF NEW HAMPSHIRE AND SOUTHERN MAINE
AROUND 800 PM...THEN AUGUSTA AND EASTERN PORTIONS BETWEEN 1000 PM
AND MIDNIGHT.

&&

.SHORT TERM /LATE TONIGHT AND THURSDAY/...
THE TWO ADJUSTMENTS MADE WERE TO UPGRADE THE ADVISORY TO A
WARNING ALONG THE MAINE MID-COAST...AND TO EXTEND THE WARNING
THROUGH THURSDAY EVENING IN NORTHERN SECTIONS.

SYNOPTICALLY...THERE IS NOT MUCH DIFFERENCE IN THE MODELS. LOW
PRESSURE NOW ACROSS THE OHIO VALLEY SPAWNS A COASTAL LOW THIS
EVENING...WHICH TRACKS ALONG THE COASTLINE THURSDAY
AFTERNOON...BEFORE STALLING ACROSS MAINE THURSDAY EVENING.
PRECIPITATION IS PRIMARILY CAUSED BY STRONG WARM AIR ADVECTION IN
THE MID LEVELS...WITH SOME ENHANCEMENT FROM A WEAK 500 MB TROF
AXIS AND UPPER LEVEL DIFLUENCE. SOUNDINGS ARE FORECAST TO BE
NEARLY MOIST ADIABATIC ABOVE 700 MB...WITH LITTLE INHIBITION TO
LIFT. EXPECT THIS TO RESULT IN A HEAVY BAND OF
PRECIPITATION...WHICH WILL LIFT ACROSS THE REGION BETWEEN MIDNIGHT
AND 1000 AM THURSDAY.

THE DIFFICULTY COMES IN PRECIPITATION TYPE. NORTH...ITS
EASY...WITH HIGH CONFIDENCE IN A ALL...OR MOSTLY...SNOW EVENT.
GFS/NAM BUFKIT SOUNDINGS SHOW THE PROBLEM IS MAINLY A BOUNDARY
LAYER ONE...WITH WARM AIR AT THE SURFACE (FROM THE ATLANTIC)
CAUSING THE CHANGE TO RAIN. GENERALLY THE GEM/GFS ARE CLOSE TO
EACH OTHER AND BOTH WARMER THAN THE NAM. THE NAM HAS BEEN
CONSISTENTLY COLDER WITH THIS SYSTEM. WHILE THE NAM APPEARS ON THE
COLD SIDE...FEEL IT DOES HAVE SOMETHING WORTH BLENDING
TO...WITH THE COASTAL LOW CAUSING WINDS TO BACK TO THE EAST
THROUGH THE EVENT. WARNING DECISIONS LARGELY BASED ON
GEOGRAPHY...WITH AN EASTERLY WIND ONSHORE SOUTH OF PORTLAND...BUT
NEARLY PARALLEL TO THE COASTLINE ALONG THE MID-COAST. DEW POINTS
THIS EVENING MAY PROVIDE CLUES...BUT GENERALLY EXPECT COASTAL
BOUNDARY TO MOVE INTO SOUTHEASTERN NEW HAMPSHIRE...AND EVEN
INTERIOR YORK COUNTY EASILY...BUT STRUGGLE ALONG THE MID-COAST AS
WINDS SHIFT ENE. USE A BLEND OF THE NAM12/GEM FOR
TEMPERATURES...EFFECTIVELY CAPTURING A BLEND BETWEEN THE TWO
POSSIBILITIES. COULD ACTUALLY SEE PRECIPITATION CHANGE TO
RAIN...THEN CHANGE BACK TO SNOW AS WINDS BACK SLIGHTLY IN MARGINAL
SECTIONS.

QPFS APPEAR FAIRLY STRAIGHTFORWARD... WITH A COUPLE LOCALIZED
ENHANCEMENTS NOTED. FIRST...GENERALLY WE/RE STARTING WITH AN INCH
OF QPF...WITH GEM/GFS/NAM COMPROMISE ACCEPTED. EXPECT SE FLOW TO
RESULT IN AN ENHANCEMENT ON EASTERN FACING SLOPES OF THE
FOOTHILLS...WITH AN AXIS FROM CONWAY...TO RUMFORD...TO BINGHAM
ROUGHLY THE BULLSEYE. HERE IT SHOULD STAY ALL SNOW. ALSO EXPECT
ENHANCEMENT ALONG THE COASTAL BOUNDARY...BUT WITH THIS BOUNDARY
MOVING...AND NOT TERRIBLY DEFINED...IT WILL BE HARD TO PIN DOWN.
FORECAST FOCUSES ON KNOWN BOUNDARY...THOUGH CAN SEE ANOTHER AREA OF
LOCALLY HIGHER AMOUNTS JUST NORTH OF WHERE THE RAIN/SNOW LINE REACHES.

OVERALL...DID NOT STRAY TOO MUCH FROM PREVIOUS AMOUNTS...THOUGH
DID TRY TO FINE TUNE THINGS. LOWEST CONFIDENCE IS ALONG THE COAST
NEAR THE CHANGEOVER...WHERE AMOUNTS COULD RANGE RATHER
SIGNIFICANTLY. FINALLY...EXTENDED WARNING LATER IN NORTHERN
SECTIONS AS THE LOW STALLS...CAUSING SOME WARM AIR ADVECTION TO
LINGER NORTH. LIGHT...TO MODERATE...SNOW DURING THIS TIME FRAME
WILL LIKELY CAUSE SOME ADDITIONAL ACCUMULATION...ESPECIALLY IN THE
MOUNTAINS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE QUESTIONS FOR THURSDAY NIGHT IS HOW QUICKLY DOES THE DOWNSLOPE
FLOW KICK IN...AND HOW LONG DOES THE SNOW CONTINUE IN THE NRN ZONES?
SFC LOW WILL BE SLOWING DOWN AS IT MOVES TO STACK UP WITH 500MB
LOW TRACKING IN FROM THE WEST. THEREFORE...WILL HAVE TO DEAL WITH
SOME MID-LVL DEFORMATION MOVING THRU THE NRN ZONES...AT LEAST
DURING THE EVENING...AND FOR THIS REASON HAVE THE WARNING GOING UP
THERE THRU MIDNIGHT. ON THE COASTAL PLAIN...WILL LKLY START THE
NIGHT WITH LOW CLOUDS AND SOME AREAS OF LIGHT SN OR DZ/FZDZ. ONCE THE
LOW LIFTS FAR ENOUGH N...AND MID LVL LOW STARTS CLOSING OFF
BENEATH SFC SYSTEM...SHOULD SEE THINGS START TO DRY OUT. MOST
AREAS IN THE SRN HALF OF THE CWA SHOULD SEE THIS HAPPEN DURING THE
EVENING HOURS.

NEARLY STACKED SYSTEM LIFTS SLOWLY NE FRIDAY AND FRI
NIGHT...AND CWA WILL REMAIN IN N-NW FLOW DURING THIS PERIOD...WITH
UPSLOPE SHSN IN THE MTNS...AND P-M CLEAR CONDITIONS IN THE
DOWNSLOPE AREAS. WILL LKLY BE ON THE BREEZY SIDE AS WELL GIVEN THE
THE LINED UP FLOW THRU THE MID-LVLS.

WEAK RIDGING BUILD IN FRO SAT...BUT CLOUDS THICKEN LATE IN THE DAY
AS THE NEXT SYSTEM MOVES IN FROM THE WEST. THE MODEL TREND HAS
BEEN FOR A MORE PROGRESSIVE AND MORE OPEN 500 MB WAVE...AND LOWER
QPFS AS SYSTEM MOVES THRU QUICKLY. HAVE GENERALLY KEPT THE CHC
POPS IN FOR SAT NIGHT AND SUN. 500MB LOOKS TO BECOME MORE ZONAL
FOR MON/TUE...WITH SFC RIDGING BUILDING TO THE SOUTH.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
EXPECT CIGS/VSBY TO QUICKLY LOWER THIS EVENING PER TIMING OF
TAFS...WITH RELATIVELY HIGH CONFIDENCE IN TIMING WITHIN AN HOUR OR
SO AT LEAST. MIXING TO OCCUR AT PSM-PWM-CON...WHICH WILL EFFECT
VSBY BUT NOT CIGS. WINDS ALOFT WILL RUN STRONG...BUT MIXING DOWN
TO THE SURFACE MAY LIMIT LLWS...THOUGH SOME SHEAR IS EXPECTED.
CONDITIONS BECOME VARIABLE AFTER 12Z THU...WITH SPOTTY RAIN AND
SNOW SHOWERS THROUGH 18Z.

LONG TERM...MVFR/IFR LKLY THU EVENING...BUT WILL IMPROVE TO VFR BY
FRI MORNING....CONTINUING THRU SAT. MVFR OR IFR POSSIBLE IN SN
LATE SAT NIGHT AND SUN.

&&

.MARINE...
IN THE SHORT TERM...HOLD ONTO GALES WITH THIS ISSUANCE. NAM WINDS
RUNNING LIGHTER THAN THE GFS...WITH A GENERAL BLEND USED. HAVE
HIGH CONFIDENCE IN GALES IN OUR EASTERN WATERS...WITH MORE
MARGINAL/BRIEF GALES SW OF PORTLAND. STILL...EXPECT A BAND OF GALE
GUSTS TO MOVE THROUGH STARTING AT ISLE OF SHOALS AROUND
MIDNIGHT...THEN INTENSIFYING AND MOVING EAST THROUGH 600 AM. WINDS
SHOULD DIMINISH FROM WEST TO EAST THURSDAY MORNING.

LONG TERM...SCA TO BORDERLINE GALES EXPECTED LATE THU NIGHT AND
FRI...WITH SCA CONTINUING INTO FRI NIGHT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 7 PM THIS EVENING TO MIDNIGHT EST
     THURSDAY NIGHT FOR MEZ007>009-012>014.
     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM EST
     THURSDAY FOR MEZ018>022-025>028.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
     THURSDAY FOR MEZ023-024.
NH...WINTER STORM WARNING FROM 7 PM THIS EVENING TO MIDNIGHT EST
     THURSDAY NIGHT FOR NHZ001>006.
     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM EST
     THURSDAY FOR NHZ007>010.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
     THURSDAY FOR NHZ013-014.
MARINE...GALE WARNING FROM 10 PM THIS EVENING TO 1 PM EST THURSDAY FOR
     ANZ150>154.

&&

SYNOPSIS...
NEAR TERM...APFFEL
SHORT TERM...APFFEL
LONG TERM...CEMPA
AVIATION...APFFEL
MARINE...APFFEL/CEMPA
Hazardous weather outlook, Feb 18, 3:38 PM EST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
338 PM EST WED FEB 18 2009

MEZ007>009-012>014-NHZ001>006-192045-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
338 PM EST WED FEB 18 2009

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT
EST THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ018>022-025>028-NHZ007>010-192045-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-
338 PM EST WED FEB 18 2009

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND CENTRAL NEW
HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ023-024-NHZ013-014-192045-
COASTAL YORK-COASTAL CUMBERLAND-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
338 PM EST WED FEB 18 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>154-192045-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
338 PM EST WED FEB 18 2009

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 heavy snow. Local standard time, as filed.

Heavy Snow, Androscoggin

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Androscoggin forecast zone
Reported by
Trained Spotter
Coordinates
44.166, -70.206 (the zone’s center; the record gives no point)

Heavy Snow, Central Somerset

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Central Somerset forecast zone
Reported by
Trained Spotter
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

Heavy Snow, Coastal Cumberland

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Coastal Cumberland forecast zone
Reported by
Trained Spotter
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Heavy Snow, Coastal Waldo

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Coastal Waldo forecast zone
Reported by
Trained Spotter
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

Heavy Snow, Coastal York

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Coastal York forecast zone
Reported by
Trained Spotter
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

Heavy Snow, Interior Cumberland

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Interior Cumberland forecast zone
Reported by
Trained Spotter
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Heavy Snow, Interior Waldo

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Interior Waldo forecast zone
Reported by
Trained Spotter
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

Heavy Snow, Interior York

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Interior York forecast zone
Reported by
Trained Spotter
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

Heavy Snow, Kennebec

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Kennebec forecast zone
Reported by
Trained Spotter
Coordinates
44.409, -69.767 (the zone’s center; the record gives no point)

Heavy Snow, Knox

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Knox forecast zone
Reported by
Trained Spotter
Coordinates
44.076, -69.126 (the zone’s center; the record gives no point)

Heavy Snow, Lincoln

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Lincoln forecast zone
Reported by
Trained Spotter
Coordinates
43.998, -69.526 (the zone’s center; the record gives no point)

Heavy Snow, Northern Franklin

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Northern Franklin forecast zone
Reported by
Trained Spotter
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

Heavy Snow, Northern Oxford

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Northern Oxford forecast zone
Reported by
Trained Spotter
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

Heavy Snow, Sagadahoc

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Sagadahoc forecast zone
Reported by
Trained Spotter
Coordinates
43.912, -69.839 (the zone’s center; the record gives no point)

Heavy Snow, Southern Franklin

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Southern Franklin forecast zone
Reported by
Trained Spotter
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

Heavy Snow, Southern Oxford

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Southern Oxford forecast zone
Reported by
Trained Spotter
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

Heavy Snow, Southern Somerset

When
February 18, 7:00 PM EST to February 20, 9:00 AM EST
Where
Southern Somerset forecast zone
Reported by
Trained Spotter
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2009Every state in 2009This day in weather historyWarnings in Maine, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156567, 156568, 156569, 156570, 156571, 156572, 156573, 156575, 156576, 156577, 156578, 156579, 156580, 156581, 156582, 156583, 156584.